Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 324, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 27, 2003, 2:16 PM EDT for Delaware County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 2:16 PM EDT (18:16 UTC)
- Expired
- Aug 27, 2003, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2457 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 271816 SVRILN OHC041-271900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 216 PM EDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN OHIO... * UNTIL 300 PM EDT... * AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ASHLEY...OR ABOUT 6 MILES NORTHEAST OF DELAWARE...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ASHLEY... DELAWARE... SUNBURY... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4048 8309 4031 8314 4017 8278 4038 8270 $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 200 PM EDT WED AUG 27 2003 LTST SFC ANALYSIS SHWS FNTL BOUNDARY DRAPPED FROM NR BUF TO FWA THRU CNTRL IN ON INTO CNTRL PLNS. MID/UPR LVL RDG AXIS FM THE PLNS THRU THE SE WITH WESTERLIES ACRS GRTLKS AND SRN CANADA. WK S/WV PUSHING THRU UPR OH VLY ARND MID LVL RDG AXIS. MCS HAS DVLPD ACRS SRN OH IN UNSTABLE AMS WHERE CAPES OF 3500-4000 J/KG. THIS SYS TRACKING THRU EASTERN SECTIONS OF CWA. XPCT FNTL BOUNDARY TO SLIP A LITTLE FARTHER S AND STALL OUT IN AN E-W FASHION ACRS SRN OH OVERNIGHT. WL WATCH LATEST RADAR TRENDS BUT CURR THINKING IS CONT END CHC OF PRECIP ACRS N AND CNTRL THIS EVE AND CONT A CHC OF SHWRS/TSTMS ACRS THE ENTIRE NIGHT WHERE BEST LO LVL CONVERGENCE AND WK UPR SUPP PERISISTS. HAVE NOT STRAYED FAR FROM GUID TEMPS TNGT. BEST THREAT FOR PRECIP ACRS THE S ON THU CLOSER TO FRONTAL BNDRY WHERE BEST LO LVL CONVERGENCE AND BEST MSTR WL EXIST. WL GO WITH CHC POPS ACRS FAR S AND SLIGHT CHC CNTRL. AS MID/UPR LVL FLO BACKS THU NIGHT WITH WK SW/V EMBEDDED IN THE WSWRLY FLO. EXPECT STALLED OUT FRONTAL BOUNDARY TO LIFT N AS A WARMFRONT. WL CONT CURR FCST CHC OF SHWRS ACRS ENTIRE AREA THU NIGHT. COLD FRONT TO PUSH INTO AREA FRI AND THRU ON FRI NIGHT. PREFER FASTER GFS SOLN WHICH IS MORE CONSISTENT THAN ETA. WL CONT HI CHC POPS FRI/FRI NIGHT. THIS FNT IS EXPECTED TO HANG UP S OF THE OH RIVER SAT. WL CONT A CHC ACRS THE FAR S SAT AND SPREAD PRECIP BACK ACRS THE ENTIRE AREA SAT NIGHT AS FLO BACKS AND MSTR SURGES N. THIS CHC WL CONT INTO MON WHEN THE FNT SWEEPS E OF AREA. .ILN...NONE.
Hazardous weather outlook, Aug 27, 5:00 AM EDT, 9 hours 16 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY THIS AFTERNOON AND INTO THIS EVENING. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 27, 9:57 AM EDT, 4 hours 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-272000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 957 AM EDT WED AUG 27 2003 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY INTO THIS EVENING... A MOIST UNSTABLE AIRMASS REMAINS IN PLACE OVER THE OHIO VALLEY. A COLD FRONT DROPPING DOWN FROM THE GREAT LAKES WILL MOVE INTO THE REGION TODAY. THUNDERSTORMS ARE DEVELOPING AHEAD OF THE FRONT. SOME OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE...WITH DAMAGING WINDS AS THE MAIN THREAT. LARGE HAIL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING. EMERGENCY MANAGERS SHOULD HAVE ACTION PLANS IN PLACE. LISTEN TO NOAA WEATHER RADIO FOR UPDATES...AND ANY POSSIBLE WATCHES AND WARNINGS. CONIGLIO
Local storm report, Aug 27, 1:13 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0113 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM XENIA OH WIND DAMAGE
08/27/03 GREENE TREES DOWNED
1156 AM 5 N DAYTON OH 65 MPH TSTORM WIND
08/27/03 HAMILTON
1145 AM 2 E KETTERING OH 63 MPH TSTORM WIND
08/27/03 MONTGOMERY ON JOHNSTOWN ROAD
TPJLocal storm report, Aug 27, 1:13 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON OH
0113 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM XENIA OH WIND DAMAGE
08/27/03 GREENE TREES DOWNED
1156 AM 5 N DAYTON OH 65 MPH TSTORM WIND
08/27/03 MONTGOMERY
1145 AM 2 E KETTERING OH 63 MPH TSTORM WIND
08/27/03 MONTGOMERY ON JOHNSTOWN ROAD
TPJLocal storm report, Aug 27, 1:15 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0115 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0109 PM WASHINGTON COURT HOUSE OH 60 MPH TSTORM WIND
08/27/03 FAYETTE 2 GUSTS MEASURED OVER 60
MPH
TPJLocal storm report, Aug 27, 1:19 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0119 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1248 PM ENON OH DOWNBURST
08/27/03 CLARK LARGE LIMB...FLAG POLE
DOWNED. TREES DOWNED ON
HOME.
TPJLocal storm report, Aug 27, 1:28 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
128 PM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1224 PM 4 SE SPRINGFIELD OH 59 MPH TSTORM WIND
08/27/03 CLARK REPORTED BY TRAINED
SPOTTER.
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:05 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 55 min |
| Aug 27, 5:41 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 49 min |
| Aug 27, 6:04 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 41 min |
| Aug 27, 6:25 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 35 min |
| Aug 27, 11:27 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 63 min |
| Aug 27, 11:34 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 56 min |
| Aug 27, 11:59 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 31 min |
| Aug 27, 12:04 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 56 min |
| Aug 27, 12:05 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 40 min |
| Aug 27, 12:16 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 44 min |
| Aug 27, 12:22 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 38 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 40 min |
| Aug 27, 1:22 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Aug 27, 7:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.